| Model Number |
INVISALIGN GO |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Tooth Fracture (2428); Tooth Loss (4831)
| Date of Event |
05/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient reported fracture of tooth #29 off post/core and crown at bone level and it came off.The patient did not report requiring any medical intervention to alleviate the reported symptoms.The patient did not report taking or being prescribed any medication to alleviate the reported symptoms.It is unknown if the patient is continuing the use of the aligners.
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost"; and "the health of the bone and gums which support the teeth may be impaired or aggravated"; and "the length of the roots of the teeth may be shortened during orthodontic treatment, which may become a threat to the longevity of the teeth." the treating doctor shared that the potential root cause could have been the tightness of the aligners.The treating doctor also explained that the tooth may have been damaged before but came off due to the force of the aligners.This event is being filed as an mdr as the patient reported tooth loss (serious injury) and the invisalign system aligners were being used.